Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 186, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 11, 2021, 8:42 AM CDT for Comanche County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 8:42 AM CDT (13:42 UTC)
- Expired
- May 11, 2021, 8:58 AM CDT
- In force
- 16 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 52 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
072
WUUS54 KOUN 111342
SVROUN
OKC031-111430-
/O.NEW.KOUN.SV.W.0186.210511T1342Z-210511T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
842 AM CDT Tue May 11 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Comanche County in southwestern Oklahoma...
* Until 930 AM CDT.
* At 841 AM CDT, a severe thunderstorm was located near Indiahoma,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawton, Cache, Elgin, Fletcher, Sterling, Medicine Park, Indiahoma,
Fort Sill, Meers, Lake Lawtonka, Lake Ellsworth and Wichita
Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3468 9882 3486 9846 3485 9818 3464 9814
3450 9863 3451 9883
TIME...MOT...LOC 1341Z 247DEG 43KT 3459 9878
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
916
WWUS54 KOUN 111358
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
858 AM CDT Tue May 11 2021
OKC031-111407-
/O.CAN.KOUN.SV.W.0186.000000T0000Z-210511T1430Z/
Comanche OK-
858 AM CDT Tue May 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3468 9882 3486 9846 3485 9818 3464 9814
3450 9863 3451 9883
TIME...MOT...LOC 1354Z 247DEG 43KT 3467 9855
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:59 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 11, 5:59 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Norman OK 559 AM CDT Tue May 11 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 216 AM CDT Tue May 11 2021 Early this morning, isentropic ascent atop low 50s dewpoints could foster some isolated strong to severe thunderstorms across the area. An approaching mid-level perturbation should allow for lapse rates to steepen and support some elevated instability. Some high resolution models seem to show little-to-no initiation at all, but that is likely due to the weaker moisture advection beneath the isentropic ascent. Southern OK, at the very least, still has the best threat for marginally severe hail accompanying any deeper convection. The threat for convection does, however, have the possibility to reach the I-40 corridor and vicinity if surface moisture can increase. Models are in agreement with modest effective shear that could support organized cells, should they form. Any storms that do form, will tend to be isolated. During the day, cloudy skies and rain showers with ENE surface flow will keep temperatures across the area in the mid-to-upper 50s. Rain showers should taper off some this evening with low temperatures in the mid 40s to low 50s across much of the area. Bunker && .LONG TERM... (Wednesday through Monday) Issued at 216 AM CDT Tue May 11 2021 A low amplitude wave will make its way through the area on Wednesday, with low precipitation chances until it moves out of the area Wednesday evening. Northwest flow aloft will be overhead through most of the area through the remainder of the week, until a broad ridge sets in later this weekend. There is the chance that some residual convection, emanating from the Central/High Plains, moves into the area late on Friday into Saturday morning. Temperatures will gradually increase to near normal temperatures over the weekend with highs in the low 80s. Model guidance suggests that a negatively tilted mid-level trough could bring the chance for more organized convection across the area on Monday. There is model discrepancy on the initiating boundary currently and shear looks to be weaker, but the main point here is that an active pattern could exist next week. Confidence in potential and timing will be better later this week and into the weekend. Bunker && .AVIATION... (12Z TAFS) Issued at 543 AM CDT Tue May 11 2021 Ceilings will lower quickly this morning from VFR/MVFR to IFR with possibly some LIFR later this morning. Sfc visibility will also lower to mainly 3-5 mile range, but could see some lower vis within the shower/thunderstorm activity that is expected to become widespread later this morning. Precip chances will diminish from west to east during the afternoon and early evening hours. However IFR conditions will likely continue through 12Z Wednesday at most sites. && .UPPER AIR... Issued at 108 PM CDT Mon May 10 2021 An Upper Air flight is planned for 12z this morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 48 61 47 / 100 20 20 10 Hobart OK 56 47 62 47 / 90 20 40 10 Wichita Falls TX 61 51 63 49 / 90 30 30 10 Gage OK 54 42 61 43 / 60 10 20 10 Ponca City OK 60 47 63 44 / 70 20 10 10 Durant OK 61 53 65 50 / 90 50 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...30
Hazardous weather outlook, May 11, 8:02 AM CDT, 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 802 AM CDT Tue May 11 2021 OKZ004>048-050>052-TXZ083>090-121315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 802 AM CDT Tue May 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will be possible this morning thru early this afternoon mainly along and south of Interstate 40. A few strong to severe thunderstorms will be possible across portions of western north Texas and southern Oklahoma thru 100 PM, with hail up to the size of half dollars and wind gusts exceeding 50 mph. Although showers will continue into the evening, thunderstorm chances will diminish across the area by late this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances return to parts of Oklahoma and western north Texas Friday night and continue through Monday. A few strong to severe storms appear possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 11, 8:13 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
813 AM CDT Tue May 11 2021
TXZ086-089-111415-
Wichita TX-Archer TX-
813 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Wichita and northwestern
Archer Counties Until 915 AM CDT...
AT 808 AM CDT, a strong thunderstorm was located near Lake Kickapoo,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3349 9881 3351 9895 3366 9895 3384 9881
3384 9848 3367 9848
TIME...MOT...LOC 1308Z 223DEG 15KT 3362 9884
03Special weather statement, May 11, 8:15 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
815 AM CDT Tue May 11 2021
OKZ017-018-111400-
Kingfisher OK-Blaine OK-
815 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Kingfisher and east
central Blaine Counties Until 900 AM CDT...
AT 810 AM CDT, a strong thunderstorm was located 9 miles south of
Loyal, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Kingfisher, Dover and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3574 9821 3586 9829 3615 9777 3605 9768
3587 9768
TIME...MOT...LOC 1310Z 242DEG 41KT 3584 9817
03Local storm report, May 11, 8:28 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 AM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL 3 SW OMEGA 35.84N 98.23W
05/11/2021 E0.88 INCH BLAINE OK STORM CHASER
&&
EMSpecial weather statement, May 11, 8:30 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 830 AM CDT Tue May 11 2021 OKZ035-037-038-111415- Kiowa OK-Tillman OK-Comanche OK- 830 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northeastern Tillman and southwestern Comanche Counties Until 915 AM CDT... AT 826 AM CDT, a strong thunderstorm was located 5 miles east of Manitou, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Lawton, Cache, Medicine Park, Indiahoma, Fort Sill and southeastern Wichita Mountains Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3446 9895 3460 9899 3475 9843 3449 9836 TIME...MOT...LOC 1326Z 257DEG 38KT 3454 9888 03
Special weather statement, May 11, 8:31 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
831 AM CDT Tue May 11 2021
OKZ022-023-035-111415-
Kiowa OK-Washita OK-Caddo OK-
831 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa...southeastern
Washita and southern Caddo Counties Until 915 AM CDT...
AT 826 AM CDT, a strong thunderstorm was located near Mountain View,
moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Anadarko, Carnegie, Mountain View, Fort Cobb, Gracemont, Gotebo, Fort
Cobb Reservoir and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3496 9883 3506 9891 3513 9888 3531 9830
3503 9821
TIME...MOT...LOC 1326Z 257DEG 38KT 3506 9877
03Special weather statement, May 11, 8:37 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 837 AM CDT Tue May 11 2021 TXZ086-089-090-111415- Clay TX-Wichita TX-Archer TX- 837 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Clay...southeastern Wichita and northeastern Archer Counties Until 915 AM CDT... AT 835 AM CDT, a strong thunderstorm was located 6 miles northwest of Lake Arrowhead, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Southeastern Wichita Falls, Henrietta, Petrolia, Scotland, Byers, Dean, Jolly, Lake Arrowhead and Lakeside City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3366 9847 3380 9858 3411 9819 3386 9799 TIME...MOT...LOC 1335Z 235DEG 30KT 3377 9845 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:30 PM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| May 10, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 24 min |
| May 10, 8:55 PM CDT | Special Weather Statement | OUN | Choctaw | 20 min |
| May 11, 8:15 AM CDT | Special Weather Statement | OUN | Kingfisher | 45 min |
| May 11, 8:30 AM CDT | Special Weather Statement | OUN | Comanche | 45 min |
| May 11, 8:31 AM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| May 11, 8:47 AM CDT | Special Weather Statement | OUN | Beckham | 43 min |
| May 11, 9:25 AM CDT | Special Weather Statement | OUN | Oklahoma | 50 min |
| May 11, 9:44 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| May 11, 9:46 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Love | 44 min |
| May 11, 9:54 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 11, 10:06 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 39 min |
| May 11, 10:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| May 11, 10:44 AM CDT | Special Weather Statement | OUN | Pontotoc, Pottawatomie, Seminole | 46 min |
| May 11, 10:45 AM CDT | Special Weather Statement | OUN | Marshall | 45 min |
| May 11, 11:14 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.